MAUDE Adverse Event Report: THORATEC CORPORATION VECTRA VASCULAR ACCESS GRAFT WITH GRADUATED REINFORCEMENT; PROSTHESIS, VASCULAR GRAFT, OF LESS THEN 6MM DIAMETER

THORATEC CORPORATION VECTRA VASCULAR ACCESS GRAFT WITH GRADUATED REINFORCEMENT; PROSTHESIS, VASCULAR GRAFT, OF LESS THEN 6MM DIAMETER
Model Number 10007186
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted when the manufacturer¿s investigation is completed. .
 
Event or Problem Description
When the vectra graft was implanted under the skin and pulled near the top of the loop, a crack appeared in the outer layer, so it was discontinued and removed.
 
Additional Manufacturer Narrative
This event occurred at (b)(6) hospital in (b)(6) japan manufacturer's investigation conclusion: the report of damage to the vectra vascular access graft was confirmed during the investigation of the returned graft.The graft measured approximately 16 1/8 inches long and showed tearing in the outer layer near the midpoint.Visual inspection also found tool-mark shaped tears on one end of the graft.The marks were positioned 180-degrees apart and the adjacent area showed additional tearing.The monofilament reinforcement was protruding from several of the graft tears.Review of the manufacturing documentation for the graft lot found no deviations from manufacturing or quality assurance specifications, which includes visual and dimensional inspection of the grafts.Review of the device history records showed no deviations from manufacturing or quality assurance specifications, including visual and dimensional inspection.Graft preparation and implantation are addressed in the vectra vascular access graft (vag) instructions for use (ifu).The ifu states that the graft should not be pulled (axially elongated) or stretched during handling at implantation.The graft should be trimmed long enough to prevent stress on the anastomosis and allow for a full range of body motion when implanted.Excessive elongation or stretching of the graft will damage the microporous layers of the graft.The ifu states that the vectra sheath tunneler should be used to minimize subcutaneous trauma and the force required to position the graft during implant.Tunneling permits graft placement without pulling - which can produce excessive forces that result in damage to the graft microporous layers.When positioning and trimming the graft, avoid those areas of less dense reinforcement, especially near the anastomotic end.The non-reinforced segment must be trimmed to allow for proper sizing of the graft.The tunneling section of the ifu states that the vectra vag tunnelers (except for the full curve tunneler which can only be used the 5mm) can be used with either the 5mm or 6mm vectra vag.Liberally irrigate the inside of the tunneler sheath as well as all surfaces of the graft with a sterile solution of normal physiologic saline to facilitate slipping the graft through the tunneler.Care should be taken to push rather than pull the graft through the tunneler.The vectra vag can be implanted using either a one-sheath or two-sheath technique and instructions for each are provided.These instructions includes steps that ¿insert the vectra vag into the subcutaneously placed sheath and gently push the graft through using a rotating motion if necessary, while irrigating liberally with sterile saline.¿ no further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
It was reported that the patient was stable.

Brand Name
VECTRA VASCULAR ACCESS GRAFT WITH GRADUATED REINFORCEMENT
Common Device Name
PROSTHESIS, VASCULAR GRAFT, OF LESS THEN 6MM DIAMETER
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
bob fryc
6035 stoneridge drive
pleasanton, CA 94588
7818528204
MDR Report Key13652392
Report Number2916596-2022-00943
Device Sequence Number2369954
Product Code DYF
UDI-Device Identifier00813024011323
UDI-Public00813024011323
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K001927
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/28/2022
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/30/2024
Device Model Number10007186
Device Catalogue Number10002-5040-001
Device Lot Number6921906
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2022
Supplement Date Received by Manufacturer04/27/2022
Initial Report FDA Received Date03/02/2022
Supplement Report FDA Received Date04/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/30/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown